Format

Send to

Choose Destination
Intern Med. 2006;45(10):689-91. Epub 2006 Jun 15.

Leflunomide-induced pneumonitis in a patient with rheumatoid arthritis.

Author information

1
Department of Respiratory Medicine, International Medical Center of Japan, Toyama, Tokyo.

Abstract

Leflunomide is a disease-modifying antirheumatic drug (DMARD) that has been available in Japan since August 2003. Leflunomide-induced interstitial pneumonitis has not been reported as an adverse effect in other countries. We report a suspected case of leflunomide-induced interstitial pneumonitis. A 77-year-old woman with rheumatoid arthritis and a history of methotrexate-induced pneumonitis developed sudden-onset dyspnea on exertion about 2 months after the administration of leflunomide. She maintained a high concentration of an active metabolite of leflunomide for more than 3 weeks after withdrawal of the drug. She did not respond to treatment and died. Leflunomide must be administered with caution to patients with a history of interstitial pneumonitis or drug-induced pneumonitis. If leflunomide-induced pneumonitis is suspected, the plasma concentration must be immediately checked, along with elimination and withdrawal of the medication.

[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
Loading ...
Support Center